MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST; REDUCER

INTUITIVE SURGICAL, INC ENDOWRIST; REDUCER
Model Number 470381-11
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/16/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) received the cannula reducer involved with this complaint and completed the device evaluation.Failure analysis investigations confirmed and replicated the customer reported complaint of "the metal round tip came off from the reducer".The accessory was found to have a dislodged conductor.The conductor, measuring 0.440" x 0.560" was returned.No broken or missing pieces were observed.The conductor was reseated on the cannula and could easily be removed with little force.Upon visual inspection, there was no physical damage observed.Root cause is not established.A review of the site's complaint history does not reveal any additional complaints involving this product and/or this event.No image or video clip for the reducer tip that was retrieved was submitted for review.A review of instrument log could not be performed as accessories do no get tracked in logs.This complaint is deemed a reportable event due to the following conclusion: the metal round tip of the cannula reducer reportedly fell inside the patient and was retrieved with no additional surgical intervention required.However, unintended accessories falling into the patient may require surgical intervention.At this time, it is unknown what caused the tip of the reducer to fall into the patient.Although there was no patient injury reported, if the event were to recur, it could cause or contribute to an adverse event.If additional information related to this complaint is obtained, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that during a da vinci-assisted sleeve gastrectomy surgical procedure, the metal round tip of the cannula reducer fell into the patient.The tip was retrieved during the same procedure with a grasper.The procedure was completed with no reported injury.Intuitive surgical, inc.(isi) made multiple follow-up attempts to obtain additional information.However, no further details have been received as of the date of this report.
 
Additional Manufacturer Narrative
This event was determined to be related to isifa2021-08-r.
 
Event or Problem Description
Refer to h10/h11 for follow-up information.
 
Additional Manufacturer Narrative
Based on a re-evaluation of the complaint information, this complaint has been reclassified as an adverse event and product problem rather than just a product problem, as previously reported.B1 updated from "product problem" to "adverse event and product problem".H1 updated from "malfunction" to "serious injury".

Brand Name
ENDOWRIST
Common Device Name
REDUCER
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer Contact
david wang
3410 central expressway
santa clara, CA 
4085232100
MDR Report Key11823943
Report Number2955842-2021-10506
Device Sequence Number14400120
Product Code NAY
UDI-Device Identifier10886874112585
UDI-Public(01)10886874112585(10)L10210212
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K162411
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Other Health Care Professional
Remedial Action Recall,Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number470381-11
Device Catalogue Number470381
Device Lot NumberL10210212
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/07/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/16/2021
Supplement Date Received by Manufacturer12/07/2021
04/16/2021
Initial Report FDA Received Date05/14/2021
Supplement Report FDA Received Date01/05/2022
05/24/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/11/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
ISIFA2021-08-R
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexUnknown